Top 75 Migraine and Headache Questions, #18

Ask the Clinician Health Pro
  • Full Question:
    Hi there, I've been a sideline observer for quite some time and would love some advice. I've suffered with migraines since the late 80's and the triggers have increased over the years. I think I may have found a big one and need some help in dealing with it. I seem to clench my jaw when I get stressed and I don't even know I'm doing it. With clenching comes migraine. Is there something to take orally to help with this or is this something of a behavioral change that nothing medication wise that can aid in this? Thanks for all of your input and hard work with this site! DesMarie.
    Add This Infographic to Your Website or Blog With This Code:


    Answer:

    Dear DesMarie;


    Involuntary clenching can certainly set off migraines. One of the most effective agents I have found is tizanidine (Zanaflex), which is on the market for spasticity but also help sleep, pain, Migraines and anxiety. Unfortunately, many physicians aren't familiar with this agent. It can be very useful at night.


    Good luck,
    John Claude Krusz and Teri Robert



    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert. If you have a question for this section of our site, please click HERE. Accepted questions will be answered by publishing the answers here. No questions will be answered privately.


    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.


    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical andhealth matters, including decisions about diagnoses, medications andother treatment options, you should always consult your doctor. See full Disclaimer.

Published On: April 10, 2007